Georgia, 2005

Damaging Wind in Georgia, May 19, 2005

May 19, 2005 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 19, 1:56 PM EST, 4 hours 19 minutes earlier.

Area forecast discussion, May 19, 1:56 PM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT THU MAY 19 2005

.SHORT TERM /TONIGHT THROUGH SATURDAY/...INACTIVE SEA BREEZE WAS
WORKING QUICKLY INLAND THIS AFTERNOON. AS IT REACHES FURTHEST INLAND
COUNTIES THIS EVENING...ISOLATED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE. OTHERWISE...EXPECT A DRY EVENING ACROSS CWFA.

A FAIRLY STRONG SHORT WAVE WILL DROP SOUTHEAST FROM THE OHIO VALLEY
OVERNIGHT. SHOWER AND THUNDERSTORM ACTIVITY MAY REACH CWFA LATE
TONIGHT SO WILL INCLUDE A SLIGHT CHANCE. THE SHORT WAVE WILL
MOVE ACROSS THE REGION SATURDAY AND SATURDAY NIGHT. THIS WILL LEAD
TO FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FOR BOTH
PERIODS. WILL HAVE LIKELY POPS.

WILL CONTINUE CHANCE POPS THROUGH SATURDAY MORNING BUT AS THE COLD
FRONT PUSHES THROUGH...WILL END POPS IN THE AFTERNOON.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...AFTER A DRY DAY ON
SUNDAY...EXPECT A FAST MOVING COLD FRONT TO MOVE THROUGH THE AREA ON
MONDAY. THE REST OF THE WEEK SHOULD BE DRY WITH UNUSUALLY STRONG
NORTHWEST FLOW FOR THIS TIME OF YEAR.

&&

.AVIATION...REMARKABLY FEW CLOUDS TODAY WITH STABLE ATMOSPHERE AND
MARINE LAYER HAVING PUSHED BEYOND TAF SITES ALREADY. DO NOT EXPECT
MUCH MORE THAN SOME CU OVERNIGHT...WITH GOOD RADIATIONAL COOLING.
LLVL MOISTURE RECOVERY AHEAD OF THE ADVANCING FRONTAL BOUNDARY COULD
ALLOW FOR SOME BR FRIDAY MORNING...SO PENCILED IN A BRIEF MVFR VIS
AT BOTH SITES. THICKER LAYER OF HIGH-MID CLOUDS TO ROLL IN DURING
THE DAY FRIDAY...WITH POSSIBLE RAIN SHOWERS BY LATE MORNING. FRI
AFTERNOON COULD BE ACTIVE WITH A GOOD CHANCE OF STORMS...BUT THIS
WILL FALL INTO THE NEXT TAF PERIOD.
&&

.MARINE...FRONTAL BOUNDARY DROPPING SOUTHEAST THROUGH FRIDAY WILL
HAVE A SIGNIFICANT IMPACT ON THE WATERS THROUGH THE WEEKEND. WINDS
EXPECTED TO CONTINUE TO VEER TO SSW TONIGHT THROUGH FRIDAY AND
INCREASE. SCA SEAS ARE POSSIBLE SATURDAY...MAINLY ACROSS GA WATERS
20-60 NM. AFTER FROPA...GUSTY NNE WINDS WILL CONTINUE HIGH SEAS OVER
THE GA WATERS AND POSSIBLY THE OUTER SC COASTAL WATERS. NEXT SHIFT
WILL NEED TO CONSIDER SCA/S FOR THESE AREAS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

SCW/JRL
Hazardous weather outlook, May 19, 8:10 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
910 AM EDT THU MAY 19 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-201000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
910 AM EDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

SCW

In the hours before

Special weather statement, May 19, 5:08 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT THU MAY 19 2005

GAZ088-SCZ040-192245-
ALLENDALE-SCREVEN-
608 PM EDT THU MAY 19 2005

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 645 PM EDT...

AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES NORTH OF HATTIEVILLE TO 3 MILES SOUTHWEST OF HILLTONIA...
MOVING EAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MILLHAVEN...BASCOM...MILLETT...HILLTONIA...AVERILL...MILBURY...
MARTIN...BALDOCK AND APPLETON THROUGH 645 PM EDT.

GUSTY WINDS OF 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN
BE EXPECTED. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, May 19, 5:39 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT THU MAY 19 2005

GAZ088-SCZ040-042-192315-
ALLENDALE-HAMPTON-SCREVEN-
640 PM EDT THU MAY 19 2005

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE COUNTY
AND HAMPTON COUNTY THROUGH 715 PM EDT...

AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF ALLENDALE TO 10 MILES SOUTHWEST OF
SYLVANIA...MOVING EAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
ULMER...SEIGLING...ZEIGLER...PARKERS...ALLENDALE...MILBURY...
SYCAMORE...WATERS...SYLVANIA...GOLOID...FAIRFAX AND BRUNSON THROUGH
715 PM EDT.

GUSTY WINDS TO 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES CAN BE EXPECTED. MOVE INSIDE IF STORMS APPROACH YOUR
LOCATION.
Special weather statement, May 19, 6:10 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT THU MAY 19 2005

SCZ040-042-192345-
ALLENDALE-HAMPTON-
710 PM EDT THU MAY 19 2005

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON
COUNTY THROUGH 745 PM EDT...

AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES NORTH OF ALLENDALE TO 4 MILES SOUTH OF MILBURY...MOVING EAST
AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SEIGLING...ALLENDALE...ULMER...BARTON...SYCAMORE...ROUSE...FAIRFAX...
VALENTINE...LURAY AND JENNYS THROUGH 745 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 56 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Screven

When
May 19, 6:15 PM EST to 6:20 PM EST
Where
Screven County, Sylvania
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.750, -81.633

Powerlines down in city of Sylvania.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450296.